Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 67, NWS Little Rock, AR

May 10, 2008Monroe County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 10, 2008, 7:02 PM CDT for Monroe County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2008, 7:02 PM CDT (00:02 UTC)
Expired
May 10, 2008, 7:15 PM CDT
In force
13 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Monroe County, AR

The radar

The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:36 PM CDTTornado Watch PDSSPC4 hr
May 10, 6:51 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
9.1
Supercell composite
41.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 110002
TORLZK
ARC095-110015-
/O.NEW.KLZK.TO.W.0067.080511T0002Z-080511T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
702 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL MONROE COUNTY IN EASTERN ARKANSAS

* UNTIL 715 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BRINKLEY...
  MOVING EAST AT 55 MPH.

THIS INCLUDES INTERSTATE 40 BEWTEEN MILE MARKERS 215 AND 218.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3481 9121 3482 9123 3499 9123 3499 9113
      3494 9113 3491 9110 3487 9110 3486 9109
      3481 9110
TIME...MOT...LOC 0002Z 267DEG 48KT 3490 9111

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 10, 4:08 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 10, 4:08 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SAT MAY 10 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN
EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71.
LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN
NATURE...AND MOVING AT 270/50.

DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE
EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED
DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND
SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL
FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC
DEVELOPMENT...AT LEAST THROUGH EARLY EVENING.

THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL
POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z.

ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE
START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL
STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK
LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE
GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE
AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT
WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     53  68  45  75 /  60  20   0   0
CAMDEN AR         60  74  45  80 /  60  20   0   0
HARRISON AR       48  66  41  75 /  60   0   0   0
HOT SPRINGS AR    56  72  45  78 /  60  10   0   0
LITTLE ROCK   AR  57  72  47  77 /  60  20   0   0
MONTICELLO AR     61  75  50  79 /  60  30   0   0
MOUNT IDA AR      54  71  44  78 /  60  10   0   0
MOUNTAIN HOME AR  49  66  42  75 /  60  10   0   0
NEWPORT AR        55  70  47  75 /  60  20   0   0
PINE BLUFF AR     59  73  49  78 /  60  20   0   0
RUSSELLVILLE AR   53  69  44  77 /  60   0   0   0
SEARCY AR         55  71  47  76 /  60  20   0   0
STUTTGART AR      58  72  50  77 /  60  20   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 AM CDT SAT MAY 10 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1139 AM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER
STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER
SAFETY ACTIONS.

MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON
ACROSS MUCH OF THE STATE.  THROUGH EARLY AFTERNOON...LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THESE STORMS.

BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE...
IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A
COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS
FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS
INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES
SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY.  LARGE
HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH
THESE STORMS...AS THE RACE QUICKLY TO THE EAST.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR
SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS.
THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND
GUSTS.

BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR
THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY
RULES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY
WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH
PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE
AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

55

In the hours before

Local storm report, May 10, 4:23 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             MOUNT PLEASANT          35.98N 91.78W
05/10/2008  E1.00 INCH       IZARD              AR   TRAINED SPOTTER

&&

55
Local storm report, May 10, 5:08 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             CAVE CITY               35.95N 91.55W
05/10/2008  E1.00 INCH       SHARP              AR   LAW ENFORCEMENT

&&

55
Local storm report, May 10, 6:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TORNADO          SOUTHSIDE               35.42N 92.40W
05/10/2008                   VAN BUREN          AR   TRAINED SPOTTER

            POSSIBLE TORNADO WAS REPORTED.

&&

55
Local storm report, May 10, 6:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             GREERS FERRY            35.57N 92.17W
05/10/2008  E1.00 INCH       CLEBURNE           AR   EMERGENCY MNGR

&&

55
Local storm report, May 10, 6:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             AVILLA                  34.68N 92.58W
05/10/2008  E1.75 INCH       SALINE             AR   STORM CHASER

&&

55
Local storm report, May 10, 6:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             WOOSTER                 35.20N 92.45W
05/10/2008  E0.75 INCH       FAULKNER           AR   TRAINED SPOTTER

&&

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:14 PM CDTTornado WarningLZKWhite, Woodruff46 min
May 10, 7:30 PM CDTTornado WarningLZKArkansas, Jefferson, Lonoke, Prairie, Pulaski45 min
May 10, 7:33 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie42 min
May 10, 7:40 PM CDTTornado WarningLZKBoone50 min
May 10, 7:47 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope43 min
May 10, 7:52 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie38 min
May 10, 7:58 PM CDTTornado WarningLZKJohnson, Logan, Pope47 min
May 10, 8:00 PM CDTTornado WarningLZKWoodruff15 min
May 10, 8:05 PM CDTTornado WarningLZKBaxter, Marion22 min
May 10, 8:11 PM CDTTornado WarningLZKArkansas, Monroe34 min
May 10, 8:22 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion, Searcy, Stone38 min
May 10, 8:44 PM CDTTornado WarningLZKConway, Pope, Van Buren21 min
May 10, 9:25 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita65 min
May 10, 9:52 PM CDTTornado WarningLZKOuachita23 min
May 10, 10:30 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun30 min
May 11, 3:40 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.